Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffering from itching in both legs. LFT is abnormal. Treatment?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1797 Questions
Question
my younger brother is suffering from itching in both legs his LFT is also abnormal
Posted Wed, 7 Nov 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Ratnakar Kini 53 minutes later
Hi XXXXXXX
Thanks for posting your query.

I am Dr.Ratnakar Kini, Gastroenterologist and I am pleased to answer your question.

There are many causes of itching including diseases that affect the flow of bile from liver to intestine.

I would like to have some more information before I can give my opinion.

1.How old is he?

2. How long has he been having this symptom?

3. Why was LFT done?

I would like to see the complete LFT report.

4. Is he passing pale stools?

5. Any skin lesions?

Kindly get back to me with the answers and I would give my opinion.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Suffering from itching in both legs. LFT is abnormal. Treatment? 26 minutes later
He is 32 years old. He is having these symptoms from last 10-15 days. Due to chest pain my physician at Raipur has suggested me for SGPT in the month of July & at the SGPT value was too high & after 02 month of treatment he had LFT, the report is as follows:

Test     Results     Unit     Reference Range
Bilirubin (Total)     1.86     mg/dl     0.2-1.0
Bilirubin (Direct)     0.56     mg/dl     0-0.2
Bilirubin (Indirect)     1.3     mg/dl     0.2-0.7
SGOT (AST)     21     U/L     10-50 U/L
SGPT (ALT)     27     U/L     10-50 U/L
Alkaline Phosphatase     140     U/L     42-129 U/L

After the LFT the doctor has prescribed him a combination of Montelukast Sodium & Levocetrizine Tablets & Hydroxyzine & Silybin 120 mg.

Stool is normal & no skin lesions.
 
 
Answered by Dr. Ratnakar Kini 14 hours later
Hi,
Other than the slightly and insignificantly increased bilirubin and alkaline phosphatase, his LFT looks absolutely normal.
His SGPT is absolutely normal now.
An ultrasound scan of the abdomen may be done to see if the bile duct is normal.
Since these values are only insignicantly raised you can ignore them for now.
His LFT may be repeated after 4 weeks.

If there are no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini

Above answer was peer-reviewed by
 
Follow-up: Suffering from itching in both legs. LFT is abnormal. Treatment? 8 minutes later
but i fail to ubderstand the cause of itching so kindly suggest me cause and treatment of itching in both legs due to jaundice
 
 
Answered by Dr. Ratnakar Kini 49 minutes later
Hi,
As I told in my first post, there are many causes of itching .
One of the causes is when the bile flow from liver to intestine is affected.
But the liver function test report shows that it is less likely to be the cause.
But to confirm I have suggested a repeat LFT and an ultrasound scan of abdomen.

If these two are normal, then liver cause of itching is ruled out. In that case, you may have to consult your dermatologist again to find the cause of itching.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor